Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 22, 2011, 7:19 PM CDT for Pecos County, Texas. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 7:19 PM CDT (00:19 UTC)
- Expired
- May 22, 2011, 8:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 112 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:00 PM CDT | HAIL 1.5 | Iraan, TX | QUARTER TO PING PONG BALL SIZE HAIL IN IRAAN |
| May 22, 8:00 PM CDT | HAIL 1.75 | Iraan, TX | A TRAINED WEATHER SPOTTER REPORTED HALF DOLLAR TO GOLF BALL SIZE HAIL IN IRAAN. |
| May 22, 8:02 PM CDT | HAIL 1.75 | Iraan, TX | THE PUBLIC REPORTED QUARTER TO GOLF BALL SIZE HAIL IN IRAAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3924 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
105
WUUS54 KMAF 230019
SVRMAF
TXC371-230115-
/O.NEW.KMAF.SV.W.0029.110523T0019Z-110523T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
719 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 815 PM CDT
* AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 15
MILES WEST OF IRAAN...OR 11 MILES NORTHEAST OF BAKERSFIELD...MOVING
EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
IRAAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3089 10224 3103 10225 3103 10220 3102 10219
3099 10209 3100 10203 3099 10202 3099 10198
3096 10194 3093 10191 3092 10187 3089 10188
3086 10185 3077 10183
TIME...MOT...LOC 0019Z 272DEG 10KT 3096 10213
$$3 follow-up statements
311
WWUS54 KMAF 230037
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
737 PM CDT SUN MAY 22 2011
TXC371-230115-
/O.CON.KMAF.SV.W.0029.000000T0000Z-110523T0115Z/
PECOS TX-
737 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN PECOS COUNTY...
AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 10 MILES WEST OF IRAAN...OR ABOUT 14 MILES EAST OF
BAKERSFIELD...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...IRAAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS DETECTED ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3089 10224 3103 10225 3103 10220 3102 10219
3099 10209 3100 10203 3099 10202 3099 10198
3096 10194 3093 10191 3092 10187 3089 10188
3086 10185 3077 10183
TIME...MOT...LOC 0037Z 289DEG 12KT 3094 10206
$$515
WWUS54 KMAF 230106
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
806 PM CDT SUN MAY 22 2011
TXC371-230115-
/O.CON.KMAF.SV.W.0029.000000T0000Z-110523T0115Z/
PECOS TX-
806 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL PECOS COUNTY...
AT 800 PM CDT...TRAINED WEATHER SPOTTERS AND THE IRAAN FIRE
DEPARTMENT REPORTED HALF DOLLAR TO GOLFBALL SIZED HAIL FALLING IN
IRAAN.
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR IRAAN...OR ABOUT 18 MILES NORTHWEST OF SHEFFIELD...
MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...IRAAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE
PATH OF THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
&&
LAT...LON 3089 10224 3103 10225 3103 10220 3102 10219
3099 10209 3100 10203 3099 10202 3099 10198
3096 10194 3093 10191 3092 10187 3089 10188
3086 10185 3077 10183
TIME...MOT...LOC 0105Z 289DEG 12KT 3091 10196
$$427
WWUS54 KMAF 230111
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
811 PM CDT SUN MAY 22 2011
TXC371-230122-
/O.EXP.KMAF.SV.W.0029.000000T0000Z-110523T0115Z/
PECOS TX-
811 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PECOS COUNTY WILL
EXPIRE AT 815 PM CDT...
AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3089 10224 3103 10225 3103 10220 3102 10219
3099 10209 3100 10203 3099 10202 3099 10198
3096 10194 3093 10191 3092 10187 3089 10188
3086 10185 3077 10183
TIME...MOT...LOC 0112Z 284DEG 22KT 3088 10179
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:33 PM CDT, 46 minutes earlier.
Area forecast discussion, May 22, 6:33 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
633 PM CDT SUN MAY 22 2011
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE TAF SITES THE NEXT 24 HOURS.
A DRYLINE ACROSS THE EASTERN PERMIAN BASIN WILL MOVE WEST
THIS EVENING TOWARD THE WEST TEXAS EASTERN NEW MEXICO BORDER.
WILL HAVE A PREVAILING CB GROUP UNTIL 03Z AT KMAF AND KFST NEAR
THE DRYLINE. WINDS WILL BE SOUTH TO SOUTHEAST THIS EVENING AT 10
TO 20 MPH. WINDS WILL BECOME SOUTHWEST TO WEST LATER TONIGHT
AS THE DRYLINE MOVES EAST AGAIN. THESE WINDS WILL INCREASE TO
15 TO 25 MPH BY MID MONDAY MORNING.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 7 PM MDT MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 11 AM TO 7 PM MDT TUESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM
MDT/ MONDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM
MDT/ TUESDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&
67/21Hazardous weather outlook, May 22, 2:31 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT SUN MAY 22 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 231 PM CDT SUN MAY 22 2011 /131 PM MDT SUN MAY 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON TO SANDERSON LINE. SOME OF THESE STORMS MAY BECOME SEVERE...MAINLY OVER THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN AND LOWER TRANS PECOS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL OCCUR WITH THE STRONGER STORMS TOO. CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST IN THE GUADALUPE MOUNTAINS THROUGH THIS AFTERNOON INTO THIS EVENING. A RED FLAG WARNING REMAINS IS IN EFFECT UNTIL 8 PM MDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL INCREASE ACROSS THE AREA MONDAY AS AN UPPER STORM SYSTEM APPROACHES FROM THE WEST. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS. THEREFORE...A HIGH WIND WARNING IS NOW IN EFFECT FOR THE GUADALUPE MOUNTAINS MONDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED FOR THE GUADALUPE MOUNTAINS TUESDAY AS AN UPPER LEVEL STORM SYSTEM PASSES BY TO THE NORTH OF THE REGION. SUSTAINED WINDS COULD RISE TO 40 TO 50 MPH WITH GUSTS AROUND 70 MPH TUESDAY AFTERNOON. HOT...DRY AND WINDY CONDITIONS WILL OCCUR OVER SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS MONDAY AND TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR BOTH DAYS...BUT THE MOST DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY WHEN WESTERLY WINDS ARE ANTICIPATED TO BE THE STRONGEST. IT APPEARS CONDITIONS WILL REMAIN FAVORABLE FOR RAPID WILDFIRE GROWTH AND SPREAD ON WEDNESDAY AS WINDY...HOT AND DRY CONDITIONS PERSIST...ESPECIALLY NORTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED FOR LOCATIONS ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON TO SANDERSON LINE LATE THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 22, 6:20 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 620 PM CDT SUN MAY 22 2011 TXZ068-069-075-222345- CRANE-PECOS-UPTON- 620 PM CDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN PECOS...SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON COUNTIES UNTIL 645 PM CDT... AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED NEAR MCCAMEY...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL...STRONG WIND GUSTS OF 50 TO 55 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHWESTERN TEXAS. &&
Special weather statement, May 22, 6:47 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 647 PM CDT SUN MAY 22 2011 TXZ069-070-230015- REAGAN-UPTON- 647 PM CDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTHWESTERN REAGAN AND UPTON COUNTIES UNTIL 715 PM CDT... AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 6 MILES NORTHWEST OF RANKIN AT 646 PM CDT...MOVING EAST AT 25 MPH. THIS STORM WILL IMPACT STATE HIGHWAYS 329 AND 349 NORTH OF RANKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL...STRONG WIND GUSTS...FREQUENT LIGHTNING STRIKES AND HEAVY RAIN. IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Local storm report, May 22, 6:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
651 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL MIDKIFF 31.63N 101.84W
05/22/2011 E1.00 INCH UPTON TX TRAINED SPOTTER
TRAINED STORM SPOTTER REPORTS PENNY, NICKEL AND QUARTER
SIZE HAIL IN AND JUST EAST OF MIDKIFF ALONG FARM TO
MARKET ROAD 2401.
&&
PLATTSpecial weather statement, May 22, 6:57 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 657 PM CDT SUN MAY 22 2011 TXZ053-230030- MITCHELL- 657 PM CDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN MITCHELL COUNTY UNTIL 730 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF WESTBROOK ALONG INTERSTATE 20 AT 657 PM CDT...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. &&
Special weather statement, May 22, 7:11 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 711 PM CDT SUN MAY 22 2011 TXZ048-053-230045- MITCHELL-SCURRY- 711 PM CDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH WINDS AFFECTING NORTHERN MITCHELL AND SOUTH CENTRAL SCURRY COUNTIES UNTIL 745 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 4 MILES NORTH OF WESTBROOK AT 708 PM CDT...MOVING NORTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND A WARNING COULD BE ISSUED IF THIS TREND CONTINUES. LOCATIONS IMPACTED BY THIS THUNDERSTORM INCLUDE CUTHBERT AND FARM TO MARKET ROADS 1808 AND STATE HIGHWAY 208. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHWESTERN TEXAS. &&
Special weather statement, May 22, 7:14 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 714 PM CDT SUN MAY 22 2011 TXZ075-230100- PECOS- 714 PM CDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING EAST CENTRAL PECOS COUNTY UNTIL 800 PM CDT... AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED 10 MILES NORTHEAST OF BAKERSFIELD...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT STATE HIGHWAY 349 AND U.S. HIGHWAY 190. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZED HAIL...STRONG WIND GUSTS...FREQUENT LIGHTNING STRIKES...AND HEAVY RAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:45 PM CDT | Tornado Warning | MAF | Pecos | 25 min |
| May 23, 2:50 PM CDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 37 hr |
| May 23, 3:00 PM CDT | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 9 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.